MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during phacoemulsification surgery with iol implantation in the right eye on (b)(6) 2025, the centrally located intracapsular lens was found broken after implantation.The lens was extracted, fragmented into three parts through the 2.4 mm main incision, and a new implant was performed on the same date.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in a.1., a.2.A.3.A., b.5., d.10.Andh.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that surgery was completed with the company lens of same model and diopter.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6 and h.11.The product was not returned for analysis.Only photos and video were returned.The reported complaint was observed on the returned video.Provided photos show company iol carton, company model.The reported event cannot be confirmed from the returned photos.Provided video shows open company lens case (company model) and an implant reply card in the background.A piece of lens (one haptic and a piece of optic) can be observed in the lens case base well; the lens appears to be damaged.The complainant indicates the use of non-company viscoelastic and non-company injector which are not qualified for use with the associated iol model.The incision size indicated did not correlate to the recommended size for the cartridge used.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use(ifu), as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Also, the incision size indicated did not correlate to the recommended size for the cartridge used.It is unclear if this may have contributed to the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23655089
Report Number9612169-2025-02358
Device Sequence Number10123940
Product Code HQL
UDI-Device Identifier00380655093290
UDI-Public(01)00380655093290(17)280128(11)230130(10)25578541
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.250
Device Lot Number25578541
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer11/27/2025
01/20/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/23/2025
02/12/2026
Date Device Manufactured01/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CME INJECTOR.; MONARCH III IOL, CARTRIDGE C.; SODIUM HYALURONATE 3%.
Patient Age67 YR
Patient SexFemale